Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 59, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 28, 2011, 5:27 PM EDT for 5 counties in South Carolina. It was in force for 63 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2011, 5:27 PM EDT (21:27 UTC)
- Expired
- May 28, 2011, 6:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Darlington County, SC, Dillon County, SC, Florence County, SC, Marion County, SC, Marlboro County, SC
The radar
The Wilmington radar (KLTX), 91 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 5:45 PM EDT | HAIL 1.75 | 1 Sse Latta, SC | HAIL TO THE SIZE OF GOLF BALLS WAS REPORTED. |
| May 28, 5:47 PM EDT | HAIL 1.5 | Latta, SC | HAIL BIGGER THAN A HALF DOLLAR WAS REPORTED. THE HAIL LASTED FOR 5 MINUTES. |
| May 28, 5:48 PM EDT | TSTM WND DMG | Latta, SC | A LARGE TREE WAS UPROOTED ON BETHEA STREET NEAR THE LATTA UNITED METHODIST CHURCH. THE TIME WAS ESTIMATED BASED ON RADAR DATA. |
| May 28, 5:48 PM EDT | HAIL 1 | 1 Ese Latta, SC | HAIL UP TO THE SIZE OF QUARTERS WAS REPORTED. THE WIND WAS ESTIMATED AT 40 TO 50 MPH. |
| May 28, 5:53 PM EDT | HAIL 0.75 | 3 W Latta, SC | |
| May 28, 6:00 PM EDT | HAIL 1 | Latta, SC | HAIL UP TO THE SIZE OF QUARTERS WAS REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2192 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
893 WUUS52 KILM 282127 SVRILM SCC031-033-041-067-069-282230- /O.NEW.KILM.SV.W.0059.110528T2127Z-110528T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 527 PM EDT SAT MAY 28 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA NORTHERN MARION COUNTY IN NORTHEAST SOUTH CAROLINA DILLON COUNTY IN NORTHEAST SOUTH CAROLINA SOUTHERN MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA EASTERN DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 630 PM EDT * AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL OR LARGER...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DILLON...AND MOVING SOUTHWEST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... FLOYDALE... SMITHBORO... ZION... LATTA... SELLERS... BLUE BRICK... MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...HEAVY RAIN AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3431 7909 3404 7948 3431 7974 3453 7934 TIME...MOT...LOC 2126Z 045DEG 9KT 3438 7932 $$ DCH
2 follow-up statements
895 WWUS52 KILM 282203 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 603 PM EDT SAT MAY 28 2011 SCC031-033-041-067-069-282230- /O.CON.KILM.SV.W.0059.000000T0000Z-110528T2230Z/ DARLINGTON SC-MARLBORO SC-DILLON SC-MARION SC-FLORENCE SC- 603 PM EDT SAT MAY 28 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR NORTH CENTRAL FLORENCE...NORTHERN MARION...WESTERN DILLON... EXTREME SOUTH CENTRAL MARLBORO AND EXTREME EAST CENTRAL DARLINGTON COUNTIES... AT 553 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE OR LARGER HAIL...DAMAGING WIND GUSTS...AND 2 PLUS INCH AMOUNTS OF RAINFALL IN A SHORT PERIOD OF TIME. THIS STORM WAS LOCATED NEAR FLOYDALE...OR 6 MILES SOUTH OF DILLON...MOVING SOUTHWEST AT 10 MPH. THIS STORM HAS A HISTORY OF PRODUCING HALF DOLLAR SIZE HAIL IN THE VICINITY OF LATTA...AND A DOWNED TREE ACROSS INTERSTATE 95. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MULLINS... LATTA...SELLERS...OAK GROVE...WEST MARION...BLUE BRICK AND MARION. PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3448 7942 3424 7920 3404 7948 3431 7974 TIME...MOT...LOC 2157Z 045DEG 9KT 3433 7939 $$ DCH
103 WWUS52 KILM 282229 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 629 PM EDT SAT MAY 28 2011 SCC031-033-041-067-069-282236- /O.EXP.KILM.SV.W.0059.000000T0000Z-110528T2230Z/ DARLINGTON SC-MARLBORO SC-DILLON SC-MARION SC-FLORENCE SC- 629 PM EDT SAT MAY 28 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FLORENCE... NORTHERN MARION...WESTERN DILLON...EXTREME SOUTH CENTRAL MARLBORO AND EXTREME EAST CENTRAL DARLINGTON COUNTIES WILL EXPIRE AT 630 PM EDT... AT 628 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED...THUS THE WARNING WILL BE ALLOWED TO EXPIRE AT 630 PM EDT. PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3448 7942 3424 7920 3404 7948 3431 7974 TIME...MOT...LOC 2226Z 045DEG 9KT 3428 7945 $$ DCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:30 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 28, 2:30 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 230 PM EDT SAT MAY 28 2011 .SYNOPSIS... A WEAKENING UPPER LEVEL DISTURBANCE WILL SLOWLY DEPART THE AREA THROUGH THIS EVENING. HIGH PRESSURE WILL DOMINATE THE WEATHER ACROSS THE CAROLINAS SUNDAY INTO MID WEEK...WITH A RETURN OF VERY WARM AND DRY WEATHER. BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WILL RETURN THURSDAY INTO FRIDAY AS COLD FRONT DROPS SOUTH INTO THE CAROLINAS. && .NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM SATURDAY...THE WEAK DISTURBANCE ALOFT WILL SLOWLY DEPART THE AREA THROUGH THE AFTERNOON...FOLLOWED BY AN INCREASE IN HEIGHTS ALOFT THROUGH TONIGHT. HIGH CAPE REMAINS IN PLACE ACROSS THE FORECAST AREA THIS AFTERNOON...HOWEVER MODEL SOUNDINGS INDICATE THE ATMOSPHERE WILL STABILIZE BY THIS EVENING WITH INCREASING CONVECTIVE INHIBITION IN THE LOWER LEVELS. SIGNIFICANT LIFTING MECHANISMS ARE LACKING OTHER THAN THE SEA BREEZE AND SMALL SCALE OUTFLOW THUS THE CURRENT WIDELY SCATTERED SHRA AND ISOLATED TSRA COVERAGE APPEAR REASONABLE. THE CONVECTION WILL PERSIST INTO THE LATE AFTERNOON AND DISSIPATE DURING THE EARLY EVENING WITH THE LOSS OF HEATING. MIN TEMPERATURES SHOULD BE IN THE MID TO UPPER 60S...AND AS A RESULT WILL EXCEED CROSS-OVER TEMPERATURES IMPLYING POTENTIAL FOR SOME FOG. FOG WOULD BE MOST PREVALENT IN THOSE AREAS THAT WERE LUCKY ENOUGH TO RECEIVE RAINFALL. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 3 PM SATURDAY...SFC HIGH RIDGING IN FROM THE NORTHEAST AND SHIFTING OVERHEAD THROUGH MONDAY. WHILE IN THE MID TO UPPER LEVELS A STRONG RIDGE WILL BUILD UP FROM THE GULF COAST THROUGH THE CAROLINAS SUN INTO MON. OVERALL WILL SEE INCREASED SUBSIDENCE AND VERY WARM TEMPS RETURNING AS H5 HEIGHTS REACH UP CLOSE TO 595 DM TOWARD THE MOUNTAINS. AS SFC HIGH SHIFTS CLOSER OVERHEAD WINDS WILL BECOME VERY LIGHT AND MORE VARIABLE WITH A DEEPER NORTHEAST FLOW ALOFT. THIS WILL ALLOW A DECENT SEA BREEZE DURING THE DAY WITH A STRONGER ON SHORE WIND EACH AFTERNOON. EXPECT HIGHEST TEMPS INLAND WITH READINGS UP AROUND 90 WHILE CLOSER TO THE COAST THE SEA BREEZE WILL MODERATE TEMPS HOLDING THEM IN THE MID 80S AND COOLER ALONG THE BEACHES. EXPECT SUNNY SKIES BUT CONVERGENCE ALONG SEA BREEZE BOUNDARY ALONG WITH RESIDUAL MOISTURE AT THE LOW LEVELS SHOULD PROVIDE SOME CU DEVELOPMENT ALONG THE SEA BREEZE BOUNDARY SUN AFTN BUT WITH LACK OF UPPER LEVEL SUPPORT WOULD EXPECT NOTHING MORE THAN CLOUDS. WILL KEEP OUT MENTION OF ANY POPS IN FORECAST FOR SUNDAY BUT CAN NOT RULE OUT A STRAY SHWR ALONG SEA BREEZE BOUNDARY AS IT PUSHES INLAND. && .LONG TERM /TUESDAY THROUGH SATURDAY/... AS OF 3 PM SATURDAY...DURING THE TIME PERIOD TUESDAY THROUGH FRIDAY...THE UPPER RIDGE...IE. AT 500 MB...WILL RETROGRADE WITH TIME AND BECOME RE-ESTABLISHED ACROSS THE MID-SECTION OF THE U.S. WITH ITS AXIS EXTENDING FROM SOUTH-MEXICO TO NORTH-CANADA...BASICALLY JUST EAST OF THE LEE-SIDE OF THE ROCKIES. EUROPEAN AND GFS INDICATE A WEAK SFC FRONTAL BOUNDARY WILL DROP SSE AND SNAKE ACROSS THE REGION FRIDAY MORNING. COULD ONLY SEE GOING WITH LOW CHANCE FOR POPS DUE TO LACK OF DYNAMICS ALOFT. BY SATURDAY...THE AREA WILL BE UNDER NW FLOW ALOFT AND THE RIDGE OF HIGH PRESSURE ACROSS THE CENTRAL U.S. WILL BE AT ITS RESTING PLACE FOR A TIME PERIOD. WITH THIS IN MIND...WILL HAVE TO WATCH FOR VORTS EMBEDDED WITHIN THE NW FLOW ALOFT THAT DEVELOP SOME ORGANIZED CONVECTION WHETHER IT BE MCC/MCS OR ENHANCES THE DAILY SEA BREEZE CONVECTION. NEVERTHELESS...HAVE INDICATED A MODEST CHANCE FOR CONVECTION FOR SATURDAY. TUESDAY THROUGH WEDNESDAY WILL EXHIBIT THE HIGHEST MAXES IN THE LONG TERM FORECAST WITH WIDESPREAD 90S...80S CLOSER TO THE COAST. FRI-SAT WILL SEE A SLIGHT LOWERING TREND FOR MAXES...WITH 80S BECOMING MORE WIDESPREAD. AS FOR MIN TEMPS...EXPECT UP TO 5 DEGREES ABOVE THE CLIMO NORMS ESPECIALLY AT THE BEGINNING OF THE LONG TERM FORECAST. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 18Z...HIGH CONFIDENCE FOR VFR TO PREVAIL THROUGH THE VALID PERIOD...WITH THE EXCEPTION OF MVFR CIGS/VSBYS DUE TO CONVECTION AND POSSIBLE OVERNIGHT STRATUS/FOG DEVELOPMENT. RADAR CONTINUES TO SHOW WIDELY SCATTERED SHRA/TSRA ACROSS THE ENTIRE AREA. AS THE WEAK TROF AXIS DRAPED ACROSS THE AREA CONTINUES TO PROPAGATE EAST/NORTH-EASTWARD...ENOUGH INSTABILITY HAS ALLOWED THIS PULSE CONVECTION TO CONTINUE. THIS CONVECTION SHOULD BEGIN TO TAPER OFF BY EVENING HOURS AS WE LOSE DIURNAL HEATING. HOWEVER...GIVEN ACTIVITY LAST NIGHT THROUGH EARLY THIS MORNING...CANNOT RULE OUT A FEW ISOLATED SHRA/TSRA AFTER SUNSET IF INSTABILITY REMAINS A RULING FACTOR. CONFIDENCE REMAINS TO BE LOW FOR IMPACT/TIMING/LOCATION... GIVEN THE SCATTERED NATURE OF THIS ACTIVITY. FOR THIS EVENING...MODELS CONTINUE TO SUGGEST POTENTIAL LLVL STRATUS CLOUD /POTENTIAL FOG/ DEVELOPMENT AT ALL SITES. THIS COULD CREATE MVFR CIG/VSBY RESTRICTIONS. WILL CONTINUE TO MONITOR AND UPDATE AS NEEDED. WINDS WILL REMAIN SE...WITH WIND SPEEDS UP TOWARDS 8-10KTS. WITHIN ANY DEVELOPED CONVECTION...BRIEF GUSTS ARE POSSIBLE. OVERNIGHT INTO SUNDAY MORNING...WINDS WILL VARIABLE WITH WIND SPEEDS LIGHT TO 5KTS. EXTENDED OUTLOOK...EXPECT VFR CONDITIONS TO PREVAIL THROUGH THE OUTLOOK PERIOD AS STRONG UPPER RIDGE BUILDS INTO THE REGION. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM SATURDAY...NO BIG CHANGES FROM PREVIOUS THINKING. HIGH PRESSURE OFF THE MID-ATLANTIC COAST WILL BRING SOUTHERLY FLOW ACROSS THE COASTAL WATERS. SPEEDS WILL BE 10 TO 15 KNOTS ENHANCED BY THE SEA BREEZE THEN AROUND 10 KNOTS THROUGHOUT TONIGHT. SEAS WILL BE DOMINATED BY THE WIND WAVE...THEN BY THE WEAK ESE SWELL OVERNIGHT. AS A RESULT SIGNIFICANT SEAS WILL BE AROUND 3 FT...EXCEPT AROUND 2 FT NEAR SHORE. WEAK CONVECTION WILL STILL BRUSH THE CAPE FEAR TO SURF CITY INSHORE WATERS THROUGH THE MID AFTERNOON...THEN NO MENTION OF STORMS BY THIS EVENING. SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 3 PM SATURDAY...SFC HIGH WILL RIDGE INTO THE CAROLINAS FROM THE NORTHEAST WITH WINDS INITIALLY MAINTAINING MORE OF A SOUTHEAST DIRECTION. BY LATE SUN INTO MONDAY THE HIGH SHIFTS CLOSER OVERHEAD WITH VERY LIGHT AND MORE VARIABLE WINDS. WITH VERY LIGHT PREVAILING WINDS THE FLOW WILL BE DOMINATED BY SEA/LAND BREEZES EACH DAY. THEREFORE EXPECT WINDS TO BECOME ON SHORE AND INCREASE EACH AFTERNOON UP AROUND 10 KTS WHILE AT NIGHT WINDS WILL BACK BECOMING MORE OFF SHORE AND WILL LIGHTEN UP. SEAS WILL RUN 2 TO 3 FT. LONG TERM/TUESDAY THROUGH WEDNESDAY/... AS OF 3 PM SATURDAY...DURING THIS TIME PERIOD...THE UPPER RIDGE WILL RETROGRADE AND BECOME RE- ESTABLISHED ACROSS THE MID-SECTION OF THE U.S. SOMEWHAT OF A WEAK SFC PRESSURE PATTERN AND GRADIENT TUESDAY INTO WEDNESDAY. MAINLY AN ONSHORE WIND WITH AN ENHANCEMENT DURING THE AFTERNOON AND EVENING FROM THE DAILY SEA BREEZE. FOR THU...WINDS VEER TO THE SW AND INCREASE DUE TO THE TIGHTENING OF THE SFC PG AHEAD OF A SFC COLD FRONT. BOTH GFS AND EUROPEAN ILLUSTRATE THIS QUITE WELL THIS FAR OUT IN TIME. WILL LIKELY SEE CFP LATE THU NIGHT OR EARLY FRI MORNING. WAVEWATCH3 INDICATES TUE INTO WED...A WELL ORGANIZED 3-4 FOOT...WITH A FEW 5 FOOTERS...EASTERLY SWELL WITH 9 POSSIBLY UP TO 11 SECOND PERIODS...AFFECTING THE COASTAL WATERS WITHOUT ANY IMPEDIMENTS. FOR THU...WILL HAVE SHORT PERIOD WIND DRIVEN WAVES INVOLVED TO MAKE THE OVERALL SEAS A BIT DISORGANIZED. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...SRP SHORT TERM...RGZ LONG TERM...DCH AVIATION...SGL/SRP
Hazardous weather outlook, May 28, 3:34 PM EDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 334 PM EDT SAT MAY 28 2011 SCZ017-023-024-032-033-291945- MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- 334 PM EDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-291945- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 334 PM EDT SAT MAY 28 2011 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-NCZ087-096-099-105-107-109-SCZ039-053-055-291945- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-ROBESON-BLADEN- COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 334 PM EDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS...SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RJD
In the hours before
Special weather statement, May 28, 4:26 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
426 PM EDT SAT MAY 28 2011
NCZ087-096-099-282115-
ROBESON-COLUMBUS-BLADEN-
426 PM EDT SAT MAY 28 2011
...CLUSTER OF STRONG THUNDERSTORMS TO TRACK ACROSS THE AREA...
AT 416 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS
BETWEEN TAR HEEL SOUTHWEST TO FAIRMONT. THE ACTIVITY IS TRACKING TO
THE EAST AT 20 MPH.
THESE THUNDERSTORMS WILL BE CAPABLE TO PRODUCE HEAVY RAINFALL OF 0.5
TO 1.5 INCHES OF RAINFALL IN A SHORT PERIOD OF TIME. A FEW ISOLATED
2 PLUS INCH AMOUNTS REMAIN POSSIBLE FROM THE STRONGER STORMS IN THIS
CLUSTER. THIS MUCH RAINFALL WILL LIKELY RESULT IN PONDING OF WATER
ALONG LOW LYING ROADWAYS...DITCHES FILLING WITH WATER ALONG
ROADWAYS...AND ACROSS POORLY DRAINED LOCATIONS.
COMMUNITIES IN THE PATH OF THESE STORMS ARE ELIZABETHTOWN...
LUMBERTON...ABBOTTSBURG...AMMON...BARKER TEN MILE...BARNESVILLE...
BLADENBORO...BOARDMAN...DUART...EMERSON...EVERGREEN AND FAIRMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3484 7849 3483 7847 3469 7843 3434 7879
3436 7910 3448 7927 3484 7892 3486 7855
3485 7852 3486 7849
DCHThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:26 PM EDT | Areal Flood Advisory | ILM | Darlington, Dillon, Florence, Marlboro | 79 min |
| May 27, 10:25 PM EDT | Special Weather Statement | ILM | Darlington | 50 min |
| May 27, 10:53 PM EDT | Areal Flood Advisory | ILM | Darlington, Dillon, Marlboro | 82 min |
| May 27, 11:27 PM EDT | Special Weather Statement | ILM | Darlington | 63 min |
| May 28, 12:30 AM EDT | Special Weather Statement | ILM | Darlington | 90 min |
| May 28, 12:58 AM EDT | Areal Flood Warning | ILM | Darlington, Dillon, Marlboro | 3 hr |
| May 28, 4:33 PM EDT | Severe Thunderstorm Warning | ILM | Dillon | 42 min |
| May 28, 6:39 PM EDT | Special Weather Statement | ILM | Darlington | 51 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.